MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. ONFLEX MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. ONFLEX MESH; SURGICAL MESH
Catalog Number 0115410
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Irritation (1941)
Date of Event 01/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusion can be made.As reported by the implanting surgeon the patient's reported postoperative bladder irritation (one day postoperative) was related to the mesh implant.Note, the implanting surgeon was not the treating physician for this condition, it was reported to him by the patient during a postoperative follow up visit.There were no diagnostic tests (i.E.X-ray, ct scan) provided to support the implanting surgeon's diagnosis of the patient's condition, for which he did not treat.A review of the manufacturing records was performed and found that the lot was manufactured to specification.To date this is the only reported complaint for this production lot of (b)(4)units released for distribution in june, 2019.The instructions-for-use instructs the user to "select the appropriate size of the onflex mesh." bd has multiple hernia repair products available for use in the inguinal area.These products are available in an array of sizes ranging from small to extra large.Should additional information be provided, a supplemental emdr will be submitted.Remains implanted.
 
Event or Problem Description
It was reported that on (b)(6) 2020 the patient underwent the repair of a small femoral hernia and was implanted with a medium bard onflex mesh in the preperitoneal space.The mesh was fixated with prolene stitches at the superior lateral aspect.As reported the patient is a "skinny short lady" and upon placement the surgeon felt the chosen mesh was too big for the patient's body habitus.On (b)(6) 2020 the patient presented to the er with bladder irritation allegedly related to mesh placement.The patient was treated with pain medication and a prescription for bladder anti-spasmodic medication.There has been no additional treatments reported.The implanting surgeon was notified of the patient's postoperative bladder irritation by the patient during a post surgical follow up visit.The implanting surgeon has expressed a desire to have the option to utilize a smaller size onflex mesh product and states the patient's postoperative condition was "a direct cause and effect issue" related to the size of the mesh implant.

Brand Name
ONFLEX MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key9738963
Report Number1213643-2020-01541
Device Sequence Number1815035
Product Code FTL
UDI-Device Identifier00801741074424
UDI-Public(01)00801741074424
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K142711
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/28/2022
Device Catalogue Number0115410
Device Lot NumberHUDR0709
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2020
Initial Report FDA Received Date02/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;